Alert archive / Montana / Wind Advisories in 2023
Wind Advisory 3, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Apr 9, 2023, 2:34 PM MDT for Lemhi County, Idaho; 8 counties in Montana. It took effect at Apr 11, 2023, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2023, 2:34 PM MDT (20:34 UTC)
- In effect from
- Apr 11, 2023, 12:00 PM MDT
- Expired
- Apr 11, 2023, 6:54 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Powell County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 16 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS75 KMSO 092034 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 234 PM MDT Sun Apr 9 2023 MTZ007-102045- /O.NEW.KMSO.WI.Y.0003.230411T1800Z-230412T0300Z/ Butte/Blackfoot Region- 234 PM MDT Sun Apr 9 2023 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ009-010-102045- /O.NEW.KMSO.WI.Y.0003.230411T1800Z-230412T0300Z/ Western Lemhi County-Eastern Lemhi County- 234 PM MDT Sun Apr 9 2023 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
809 WWUS75 KMSO 101616 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1016 AM MDT Mon Apr 10 2023 MTZ001-111630- /O.EXA.KMSO.WI.Y.0003.230411T1800Z-230412T0300Z/ Kootenai/Cabinet Region- 1016 AM MDT Mon Apr 10 2023 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. Stronger winds in the higher terrain and along exposed ridges. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ002-111630- /O.EXA.KMSO.WI.Y.0003.230411T1800Z-230412T0300Z/ West Glacier Region- 1016 AM MDT Mon Apr 10 2023 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. Stronger winds in the higher terrain and along exposed ridges. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ003-111630- /O.EXA.KMSO.WI.Y.0003.230411T1800Z-230412T0300Z/ Flathead/Mission Valleys- 1016 AM MDT Mon Apr 10 2023 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ007-111630- /O.CON.KMSO.WI.Y.0003.230411T1800Z-230412T0300Z/ Butte/Blackfoot Region- 1016 AM MDT Mon Apr 10 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ009-010-111630- /O.CON.KMSO.WI.Y.0003.230411T1800Z-230412T0300Z/ Western Lemhi County-Eastern Lemhi County- 1016 AM MDT Mon Apr 10 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
997 WWUS75 KMSO 112027 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 227 PM MDT Tue Apr 11 2023 MTZ001-120300- /O.CON.KMSO.WI.Y.0003.000000T0000Z-230412T0300Z/ Kootenai/Cabinet Region- 227 PM MDT Tue Apr 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. Stronger winds in the higher terrain and along exposed ridges. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ002-120300- /O.CON.KMSO.WI.Y.0003.000000T0000Z-230412T0300Z/ West Glacier Region- 227 PM MDT Tue Apr 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. Stronger winds in the higher terrain and along exposed ridges. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ003-120300- /O.CON.KMSO.WI.Y.0003.000000T0000Z-230412T0300Z/ Flathead/Mission Valleys- 227 PM MDT Tue Apr 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ007-120300- /O.CON.KMSO.WI.Y.0003.000000T0000Z-230412T0300Z/ Butte/Blackfoot Region- 227 PM MDT Tue Apr 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ009-010-120300- /O.CON.KMSO.WI.Y.0003.000000T0000Z-230412T0300Z/ Western Lemhi County-Eastern Lemhi County- 227 PM MDT Tue Apr 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
011 WWUS75 KMSO 120054 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 654 PM MDT Tue Apr 11 2023 IDZ009-010-MTZ001>003-007-120200- /O.CAN.KMSO.WI.Y.0003.000000T0000Z-230412T0300Z/ Western Lemhi County-Eastern Lemhi County-Kootenai/Cabinet Region- West Glacier Region-Flathead/Mission Valleys- Butte/Blackfoot Region- 654 PM MDT Tue Apr 11 2023 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:41 AM MDT, 11 hours 53 minutes earlier.
Area forecast discussion, Apr 9, 2:41 AM MDT, 11 hours 53 minutes before
Area Forecast Discussion National Weather Service Missoula MT 241 AM MDT Sun Apr 9 2023 .DISCUSSION...The Northern Rockies will experience a warming trend today and especially Monday as a ridge of high pressure, and a southwesterly flow develops over the region. Temperatures this afternoon will run 5 to 10 degrees above normal, and upwards to 15 degrees or more above normal for Monday. There remains around a 80% chance for the Missoula/Bitterroot valleys to eclipse the 70F degree mark Monday. While the valleys in northwest Montana will likely be in the mid 60s. Locations in extreme NW MT, such as Libby, Troy, and the Yaak region will be slightly cooler due to clouds and precipitation moving in with our next weather system. The lowest valleys of north-central Idaho (Orofino, Lowell, & Riggins) have a 60-70% chance of reaching 80F degrees. An atmospheric river of moisture is still on track to influence the Northern Rockies late tonight and Monday in extreme northwest Montana, and the rest of the region by Tuesday. Overall rainfall amounts have been slowly trending upwards, with north-central Idaho and northwest Montana (west of Kalispell) still forecast to receive the bulk of the moisture. 36hr rainfall amounts for these regions are expected to be between 0.50" - 1.00", with a 70-80% chance of exceeding 0.50" by Wednesday morning. Model guidance remains in good agreement for a cold front to pass through most of the region Monday evening and Monday night, and Tuesday afternoon in southwest Montana. Gusty winds up to 30 mph are expected along and behind the front as it moves through the region, with southwest Montana having a 50-60% chance of experiencing gusts exceeding 40 mph. Most of the region will have high temperatures 15-20 degrees cooler on Tuesday compared to Monday. Snow levels are expected to lower on Tuesday, starting the day around 7000-8000 feet and lowering to around 3000 feet by Tuesday evening. Wednesday is trending cool and showery with snow levels down to most valley floors. && .AVIATION...A transitory ridge of high pressure is in place over the Northern Rockies today. This will lead to VFR conditions for area terminals. Afternoon winds will generally be in the 5-10 knot range, with occasional gusts to 15 knots. Clouds will increase through the day on Monday, with precipitation returning by Monday night. && .HYDROLOGY...The combined effects of a multi-day warm up, mild overnight temperatures, and rain on mid-slope snowpack increases the risk of rock slide activity and ponding of water in poor drainage areas. Area streams and main stem rivers will see steep rises, especially on Monday. The current forecasts have rivers rising from well below normal levels to above normal for this time of year. Small streams have the risk of minor flooding, especially if culverts become blocked. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Wind Advisories in Montana, 2023Wind Advisories in Idaho, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.